Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A finiteness result for commuting squares with large second relative commutant


Author: Remus Nicoara
Journal: Trans. Amer. Math. Soc. 364 (2012), 3685-3698
MSC (2010): Primary 46L37
Published electronically: February 16, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there exist only finitely many commuting squares of finite dimensional $ *$-algebras of fixed dimension, satisfying a ``large second relative commutant'' condition. We show this by studying the local minima of $ w\rightarrow \dim (A\cap wBw^*)$, where $ A,B$ are fixed subalgebras of some $ *$-algebra $ C$ and $ w\in C$ is a unitary.

When applied to lattices arising from subfactors satisfying a certain extremality-like condition, our result yields Ocneanu's finiteness theorem for the standard invariants of such finite depth subfactors.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L37

Retrieve articles in all journals with MSC (2010): 46L37


Additional Information

Remus Nicoara
Affiliation: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996-0612 – and – Institute of Mathematics of the Romanian Academy, 21 Calea Grivitei Street, 010702 Bucharest, Romania

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05532-2
PII: S 0002-9947(2012)05532-2
Received by editor(s): August 19, 2010
Received by editor(s) in revised form: December 26, 2010
Published electronically: February 16, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.